Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 53, NWS Milwaukee, WI

June 19, 2012

NWS Milwaukee, WI issued this small craft advisory at Jun 19, 2012, 5:17 AM CDT. It took effect at Jun 19, 2012, 8:19 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2012, 5:17 AM CDT (10:17 UTC)
In effect from
Jun 19, 2012, 8:19 AM CDT
Expired
Jun 19, 2012, 3:11 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WHUS73 KMKX 191017
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
517 AM CDT TUE JUN 19 2012

...BREEZY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON...

.A DECENT PRESSURE GRADIENT STILL REMAINS OVER SOUTHERN LAKE
MICHIGAN TODAY. SOUTHWEST WINDS WILL GUST TO SMALL CRAFT ADVISORY
CRITERIA THIS AFTERNOON DUE TO DAYTIME HEATING AND MIXING. THE
WIND WILL NOT BE AS STRONG AS IT WAS ON MONDAY.

LMZ643>646-191830-
/O.NEW.KMKX.SC.Y.0053.120619T1800Z-120620T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
517 AM CDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 20 KNOTS GUSTING TO AROUND
  25 KNOTS.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

$$

KAPELA

WWW.WEATHER.GOV/MKX
2 follow-up statements
422 
WHUS73 KMKX 191319
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
819 AM CDT TUE JUN 19 2012

...BREEZY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON...

.A DECENT PRESSURE GRADIENT STILL REMAINS OVER SOUTHERN LAKE
MICHIGAN TODAY. SOUTHWEST WINDS WILL GUST TO SMALL CRAFT ADVISORY
CRITERIA DUE TO DAYTIME HEATING AND MIXING. THE WIND WILL NOT BE
AS STRONG AS IT WAS ON MONDAY.

LMZ644>646-192130-
/O.EXT.KMKX.SC.Y.0053.120619T1319Z-120620T0000Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
819 AM CDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

$$

LMZ643-192130-
/O.EXT.KMKX.SC.Y.0053.120619T1600Z-120620T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
819 AM CDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

$$
829 
WHUS73 KMKX 192011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT TUE JUN 19 2012

...SOUTHWEST WINDS EASING...

.SOUTHWEST WINDS HAVE GUSTED TO NEAR 20 KNOTS AT TIMES...BUT WINDS
HAVE FOR THE MOST PART BEEN 10 TO 15 KNOTS. 

LMZ643>646-192115-
/O.CAN.KMKX.SC.Y.0053.000000T0000Z-120620T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 PM CDT TUE JUN 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 3:30 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 19, 3:30 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT TUE JUN 19 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

MOST OF SOUTHERN WI SHOULD BE SOUTH OF A CONVECTIVE COMPLEX THAT
WILL MOVE EAST DURING THE MORNING HOURS FROM MN ACROSS CENTRAL WI
JUST NORTH OF A SURFACE FRONT ACROSS CENTRAL WI. ONLY THE TIER OF
COUNTIES FROM MARQUETTE TO SHEBOYGAN WILL HAVE A SLIGHT CHANCE FOR
THUNDERSTORMS THIS MORNING.

MODELS TAKE SURFACE FRONT OVER CENTRAL WI SLOWLY NORTH TODAY
THROUGH TONIGHT AS BEST LOW TO MID-LEVEL WARM AIR ADVECTION STAYS
OVER IA INTO MN. LACK OF SHORT WAVES IN CONJUNCTION WITH STEADY
HEIGHT RISES ALOFT OVER SOUTHERN WI DUE TO BUILDING RIDGE OVER
OHIO TRANSLATES TO QUIET WEATHER FOR SOUTHERN WI THIS AFTERNOON
THROUGH TONIGHT.

MODEL BLEND SUGGESTS SOUTHWEST WINDS AT 850 MB AT 25 TO 35 KNOTS
OVER SOUTHERN WI THIS AFTERNOON THROUGH TONIGHT. SO EXPECT SURFACE
WINDS IN 15 TO 25 KNOT RANGE...OR 15 TO 30 MPH...WEAKER THAN THOSE
ON MONDAY.

.SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST
CONFIDENCE IS MEDIUM.

ANOTHER HOT...HUMID AND BREEZY DAY IS EXPECTED WEDNESDAY ACROSS
THE FORECAST AREA...AS WARM SECTOR AIRMASS LINGERS. DAYTIME
HEATING AND SUBSEQUENT LOW LEVEL MIXING WITH SOUTHWEST WINDS
SHOULD ALLOW HIGHS TO REACH THE LOWER 90S ACROSS MOST OF THE
AREA...PER NAM/ECMWF 925MB TEMPERATURES IN THE 25 TO 27 DEGREE
CELSIUS RANGE.

HIGHS MAY BE A FEW DEGREES COOLER IN THE NORTHWEST
COUNTIES...WHERE MORE CLOUDS MAY BE LOCATED. DEW POINTS IN THE MID
TO UPPER 60S FAHRENHEIT SHOULD ALLOW FOR HEAT INDEX VALUES TO
REACH THE MID 90S.

COLD FRONT THEN APPROACHES THE AREA WEDNESDAY FROM THE
WEST...THEN SHIFTS EAST ACROSS THE AREA WEDNESDAY NIGHT. NAM SHOWS
STRONG LOW LEVEL FRONTOGENESIS RESPONSE...WITH THE GFS NOT AS
STRONG BUT STILL DECENT. BROAD 500MB TROUGH ALSO SHIFTS EAST
THROUGH THE REGION DURING THIS TIME...WITH A VORTICITY MAXIMUM
PASSING THROUGH WEDNESDAY NIGHT. ALL SHORT TERM MODELS ARE SHOWING
A GOOD AMOUNT OF UPPER LEVEL DIVERGENCE ASSOCIATED WITH RIGHT REAR
QUADRANT OF 250MB JET STREAK ACROSS THE REGION DURING THE LATE
AFTERNOON AND EVENING HOURS.

SOUTHWESTERLY LOW LEVEL JET INCREASES TO 35 TO 40 KNOTS OVER THE
AREA BY 00Z THURSDAY...INCREASING MORE IN MAGNITUDE DURING
WEDNESDAY NIGHT AS IT SHIFTS EAST ACROSS THE AREA. NOSE OF THIS
LOW LEVEL JET REMAINS TO THE NORTHEAST. ENOUGH UPWARD VERTICAL
MOTION PRESENT TO CONTINUE TO RAMP UP POPS WEDNESDAY...WITH LIKELY
POPS WEDNESDAY NIGHT.

MEAN LAYER CAPES OF AROUND 1200 J/KG ARE EXPECTED ACROSS THE AREA
DURING LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. NAM HAS 20
TO 25 KNOTS OF DEEP LAYER SHEAR ALONG AND AHEAD OF THE
FRONT...WITH THE GFS AROUND 30 KNOTS. BEST DEEP LAYER SHEAR
REMAINS BEHIND THE FRONT. THUS...ORGANIZED SEVERE WEATHER RISK
REMAINS MARGINAL AT THIS POINT.

HOWEVER...PRECIPITABLE WATER VALUES ON NAM/GFS INCREASE TO AROUND
1.90 INCHES WEDNESDAY NIGHT AS THE FRONT MOVES THROUGH THE AREA.
THIS IS NEARLY 2 STANDARD DEVIATIONS ABOVE CLIMATOLOGICAL VALUES.
THUS...HEAVY RAINFALL WOULD BE POSSIBLE WITH ANY OF THE STORMS.
THIS WOULD BE WELCOME IN AREAS THAT STILL HAVE NOT SEEN MUCH RAIN
THIS MONTH.

HUNG ONTO SMALL POPS IN THE FAR SOUTHEAST COUNTIES THURSDAY
MORNING...AS COLD FRONT AND LIFT WITH IT FINALLY SHIFTS OUT OF THE
AREA. HIGH PRESSURE THEN BUILDS INTO THE REGION THURSDAY AND
THURSDAY NIGHT. THIS FEATURE WILL BRING QUIET WEATHER AND DRY
CONDITIONS TO THE AREA. MODEST COLD AIR ADVECTION BEHIND THE COLD
FRONT WILL BRING MORE SEASONABLE TEMPERATURES TO THE AREA...WITH
LOWER DEW POINTS.

.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

HIGH PRESSURE LINGERS FOR FRIDAY PER GFS/ECMWF...BEFORE SHIFTING
OFF TO THE EAST FRIDAY NIGHT. THUS...ANOTHER QUIET DAY WITH
SEASONABLE TEMPERATURES FOR FRIDAY. WEST NORTHWEST FLOW AT 500MB
ON GFS/ECMWF CONTAINS A VORTICITY MAXIMUM SHIFTING INTO THROUGH
THE AREA SATURDAY...THOUGH GFS WASHES THIS FEATURE OUT BY 00Z
SUNDAY.

THE ECMWF IS ABOUT 12 HOURS QUICKER WITH THE ASSOCIATED SURFACE
LOW AND INVERTED TROUGH THAN THE GFS SATURDAY AND SATURDAY NIGHT.
THE GFS AND ECMWF THUS SHOW DIFFERING TIMING WITH PRECIPITATION.
FOR NOW...WENT WITH A CONSENSUS BLEND WITH POPS FOR FRIDAY NIGHT
THROUGH SATURDAY NIGHT. KEPT LOW POPS IN THE EASTERN COUNTIES
SUNDAY PER SLOWER GFS. TEMPERATURES SHOULD REMAIN NEAR SEASONAL
NORMALS DURING THIS TIME.

HIGH PRESSURE THEN SLIDES SOUTHEAST INTO THE REGION LATER SUNDAY
THROUGH MONDAY. THIS IS IN RESPONSE TO A 500MB RIDGE BUILDS IN THE
NORTHERN PLAINS...AND NORTHWEST FLOW ENSUES OVER THE WESTERN GREAT
LAKES REGION. THUS...QUIET WEATHER AND SEASONABLE TEMPERATURES ARE
FORECAST AT THIS TIME.

&&

.AVIATION/12Z TAFS/...

ONLY THE TIER OF COUNTIES FROM MARQUETTE TO SHEBOYGAN WILL HAVE A
SLIGHT CHANCE FOR THUNDERSTORMS THIS MORNING AS A CONVECTIVE
COMPLEX MOVES EAST FROM MN ACROSS CENTRAL AND NORTHERN WISCONSIN.
MODELS SHOW THE SURFACE FRONT OVER CENTRAL WI WILL MOVE SLOWLY
NORTH TODAY AND TONIGHT.

WITH NO OTHER TRIGGER AND WIDESPREAD SUBSIDENCE EXPECTED ACROSS
SOUTHERN WI TODAY AND TONIGHT...WE WILL GO DRY TODAY AND TONIGHT.
SOUTH TO SOUTHWEST WINDS 10 TO 16 KNOTS TODAY AT SURFACE WITH
GUSTS TO 20 TO 25 KNOTS. WIND SPEEDS SHOULD DROP 2-4 KNOTS FOR
TONIGHT.

EXPECT MULTIPLE LAYERS OF SCATTERED TO BRIEFLY BROKEN CLOUDS TODAY
BETWEEN 6000 AND 15000 DUE TO WARM AIR ADVECTION. ALSO...CLOUD
DEBRIS FROM THE MN COMPLEX SHOULD DRIFT ACROSS SOUTHERN WI THIS
MORNING...MOSTLY MID AND UPPER LEVEL CLOUDS. OVERALL...MORE LIKE
PARTLY CLOUDY TODAY.

&&

.MARINE...

SOUTH TO SOUTHWEST WINDS TODAY THROUGH TONIGHT INTO WEDNESDAY.
MIXING SHOULD ALLOW FOR SOME GUSTS TO 22 TO 25 KNOTS TODAY...SO
SMALL CRAFT ADVISORY FOR TODAY FROM 15Z THROUGH 00Z WED. SURFACE
PRESSURE GRADIENT RELAXES TONIGHT...BUT MODELS STRENGTHEN WINDS ON
WEDNESDAY...SO SMALL CRAFT ADVISORY MAY BE NEEDED FOR WEDNESDAY
AHEAD OF APPROACHING COLD FRONT. SLIGHT CHANCE FOR THUNDERSTORMS
LATER THIS MORNING EAST OF SHEBOYGAN AS CONVECTIVE COMPLEX MOVES
ACROSS CENTRAL WI. QUIET TONIGHT DUE TO LACK OF TRIGGERS FOR
STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...KAPELA
WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jun 19, 5:10 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
510 AM CDT TUE JUN 19 2012

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
510 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEAR AND NORTH OF STATE
HIGHWAY 23 THROUGH 1 PM TODAY. HEAT INDEX VALUES WILL REACH THE MID
90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND LIKELY WEDNESDAY NIGHT.
HEAVY RAINS POSSIBLE WITH SOME OF THE STORMS. HEAT INDEX VALUES WILL
REACH THE MID 90S AGAIN WEDNESDAY AFTERNOON. THUNDERSTORMS POSSIBLE
FRIDAY NIGHT THROUGH SATURDAY NIGHT AND MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT WOULD APPRECIATE ANY
HEAVY RAINFALL REPORTS OR SEVERE WEATHER REPORTS SHOULD A SEVERE
STORM OCCUR.

LMZ643>646-201000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
510 AM CDT TUE JUN 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF PORT WASHINGTON
FOR THE MORNING HOURS. BREEZY SOUTHWEST WINDS UP TO 25 KNOTS THIS
AFTERNOON WITH A SMALL CRAFT ADVISORY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

BREEZY SOUTHWEST WINDS WILL LIKELY RETURN FOR WEDNESDAY. A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND LIKELY WEDNESDAY NIGHT.
HEAVY RAINS POSSIBLE WITH SOME OF THE STORMS. THUNDERSTORMS POSSIBLE
FRIDAY NIGHT THROUGH SATURDAY NIGHT AND MONDAY NIGHT INTO TUESDAY.

KAPELA

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.